MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE

NOVOCURE GMBH OPTUNE
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 04/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure opinion is that the contribution of the array placement to wound dehiscence cannot be ruled out.Contributing factor for wound dehiscence in this patient include: concomitant bevacizumab (vegf inhibitor which carries a black box warning for wound healing complications.Source: bevacizumab prescribing information), prior dexamethasone use (impaired wound healing and increased risk of infection are listed as side effects.Source: dexamethasone prescribing information), prior radiation, underlying cancer disease, and prior surgery affecting skin integrity.Wound dehiscence was reported as an adverse event in the ef-14 trial of optune together with temozolomide (tmz) compared to tmz alone in patients with newly diagnosed gbm in the optune/tmz arm of the trial (<1%) only.
 
Event or Problem Description
A 78-year-old female with newly diagnosed glioblastoma (gbm) started optune therapy on (b)(6) 2020.Novocure was informed on (b)(6) 2023, that the patient had plastic surgery scheduled the following day for a chronic open sore on the surgical resection site (last surgical resection (b)(6) 2020).Optune therapy was temporarily discontinued.In the photo provided there appeared to be a wound dehiscence on the surgical resection scar.On (b)(6) 2023, the patient reported the surgeon cleared her to resume optune therapy.After several attempts of contact, the prescribing physician did not provide a causality assessment for the event.
 
Additional Manufacturer Narrative
On april 26, 2023, additional information was discovered during review of an available medical record.The patient reported an open sore adjacent to the surgical resection scar on (b)(6) 2023.The patient underwent operative debridement, removal of periosteum to outer cortex of calvaria with removal of cranial hardware, and complex closure by plastic surgery on (b)(6) 2023.It was noted the sore developed in an area that occasionally optune adhesive covered.As the incision was near the crown of the head and healing well, optune therapy was able to be resumed by adjusting the arrays around the affected area.
 
Additional Manufacturer Narrative
On may 23, 2023, novocure discovered that the medical device report follow-up #1, section g-4, combination product was selected in error.

Brand Name
OPTUNE
Common Device Name
OPTUNE
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmouth, NH 03801
2077527602
MDR Report Key16831464
Report Number3010457505-2023-00235
Device Sequence Number15249143
Product Code NZK
UDI-Device Identifier07290107982221
UDI-Public07290107982221
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer04/26/2023
05/23/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date05/23/2023
05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALBUTEROL.; ASPIRIN.; BEVACIZUMAB.; BUDESONIDE-GLYCOPYRROLATE-FORMOTEROL.; CITALOPRAM.; CLOBETASOL.; DEXAMETHASONE.; FUROSEMIDE.; LEVOTHYROXINE.; LISINOPRIL.; METHYLPHENIDATE.; POTASSIUM CHLORIDE.; PROCHLORPERAZINE.; SODIUM CHLORIDE.; SPIRONOLACTONE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale